Answers to Symptom questions
Aug 31, 2001
Approximately 3 months ago I had unprotected sex with three women within a several week period. Shortly thereafter, I developed a swollen lymph node in my chin, right under the jaw bone(mid-cheek). The node went back down, and then a week or maybe a couple of weeks later I began coughing up white\clear phlem. This persisted for several days, and then I came down with what felt like the flu. I had zero energy, and it was difficult to even raise my arms or to walk around. I developed a red rash on the insides of my thighs directly next to my scrotum, which I attributed to heat. For the past several weeks, 3 to 4, I have felt very light-headed, and have not had the energy to do much of anything. Also, during the time of the flu-like symptoms, I developed a spot on the inside of my top lip that is a different texture from the rest of the lip.(It feels like a scar or dry spot inside my lip toward the middle area). I took an HIV anti-body test, but it might have been at 12-14 weeks, and not the recommended 16. Also, I was on anti-biotics during some of this time. I guess my main questions are: 1) Can antibiotics effect in one way or another the outcome of an HIV antibody test. 2) Do swollen lymph nodes generally occur in all lymph areas, or could it be specific to one node. 3) Is there any precedent of a similar lip irritation during the first signs of HIV? 4) How long is too long for fatigue to be blamed on an initial HIV infection? 5) Does the fatigue generally linger on after the initial flu-like symptoms?
Thanks very much for your time in answering these questions.
Response from Mr. Kull
Antibody testing is considered accurate at 12 weeks (three months) following exposures. Antibiotics will not affect the accuracy of the test. Having a negative antibody test rules out the possibility that you are experiencing acute retroviral syndrome symptoms.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.